Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 13, 1998, 4:40 PM CDT for Giles County, Lawrence County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1998, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 13, 1998, 7:10 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 132139 FFWBNA TNC055-099-119-140010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT MON JUL 13 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE MAURY COUNTY IN MIDDLE TENNESSEE * UNTIL 710 PM CDT * AT 434 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE TO HEAVY RAIN MOVING SLOWLY NORTH ACROSS THE WARNED AREA. THIS RAIN AREA WILL PRODUCE RAINFALL AMOUNTS CLOSE TO A HALF INCH IN AN HOUR'S TIME. WITH THE GROUND ALREADY SATURATED...THIS EXCESSIVE RAINFALL WILL QUICKLY RUN OFF INTO ALREADY SWOLLEN CREEKS AND STREAMS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! DON'T DRIVE AROUND BARRICADES! SW/WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:20 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 13, 2:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT MON JUL 13 1998 MDLS IN DECNT AGREEMNT ON MOVMNT OF FEATURES HOWEVER...NGM ONE MAGNITUDE LARGER IN INTENSITY. SFC LO CURRNT NR FTW WL SLOLY MOV TWRD MEM OVR NXT 24 TO 36 HOURS WITH SFC TROF AXIS RMNG ACRS/ VCNTY OF MD-S. MN MSTR AXIS MAY BE LTL OVRDONE ON NGM BUT BLV MSTR/INSTBLTY WL BE PLENTY SUFFICIENT FOR FRLY WIDE COVRAGE OF SHWRS/TSTMS THRU TUE NGT WITH EXISTENCE OF WK MD/UPR LO CENTRS SLIDG NR MS RVR. MDLS AGAIN STRAY AWAY FM EACH OTHR SOMEWHAT WAY LATE IN PD AND WUD SUGGST THE OLD TRUSTY COMPROMISE. BLV FCST TREND WUD SUGGST LKLY OR BETTR POPS THRU TUES WITH POPS DROPPING OFF SLGTLY TUE NGT/WED AS FA MIGRATES INTO LESS FAVRBL DYNAMIC CONDITIONS. 07 BNA 71/81/72/87 8754
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:23 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 12, 11:33 PM CDT | Flash Flood Warning | OHX | Lawrence | 62 min |
| Jul 13, 2:53 PM CDT | Flash Flood Warning | OHX | Maury | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.